Alert archive / Mississippi / Flash Flood Warnings in 2016
Flash Flood Warning 122, NWS Jackson, MS
NWS Jackson, MS issued this flash flood warning at Jun 14, 2016, 3:12 PM CDT for Lauderdale County, Mississippi. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 14, 2016, 3:12 PM CDT (20:12 UTC)
- Expired
- Jun 14, 2016, 6:15 PM CDT
- In force
- 3 hr
- Issued by
- NWS Jackson, MS
- Area
- Storm-based polygon
- Flood severity
- None
County Lauderdale County, MS
The radar
The Jackson/Brandon,MS radar (KDGX), 129 km from the middle of the area, began a volume at 20:14 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Jackson, MS (KJAN), launched 12:00Z, 8.2 hours before the alert went out and 137 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 544 J/kg
- Mixed-layer CIN
- -45 J/kg
- Mixed-layer LCL
- 804 m above ground
- 0-6 km bulk shear
- 9 kt
- 0-1 km storm-relative helicity
- -37 m²/s²
- 0-3 km storm-relative helicity
- -15 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
343
WGUS54 KJAN 142012
FFWJAN
MSC075-142315-
/O.NEW.KJAN.FF.W.0122.160614T2012Z-160614T2315Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE JACKSON MS
312 PM CDT TUE JUN 14 2016
THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A
* FLASH FLOOD WARNING FOR...
LAUDERDALE COUNTY IN EAST CENTRAL MISSISSIPPI...
* UNTIL 615 PM CDT
* AT 311 PM CDT...DOPPLER RADAR INDICATED THUNDERSTORMS PRODUCING
HEAVY RAIN ACROSS THE WARNED AREA. UP TO TWO INCHES OF RAIN HAVE
ALREADY FALLEN. FLASH FLOODING IS EXPECTED TO BEGIN SHORTLY.
* SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
LAUDERDALE...MERIDIAN...MERIDIAN STATION...MARION...NELLIEBURG...
ALAMUCHA...TOOMSUBA...SAVOY...INCREASE...ZERO AND KEWANEE.
ADDITIONAL RAINFALL AMOUNTS OF TWO INCHES ARE POSSIBLE IN THE WARNED
AREA.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TURN AROUND...DON'T DROWN WHEN ENCOUNTERING FLOODED ROADS. MOST FLOOD
DEATHS OCCUR IN VEHICLES.
&&
LAT...LON 3223 8843 3223 8891 3225 8891 3258 8864
3258 8839
$$
EEC2 follow-up statements
360
WGUS74 KJAN 142040
FFSJAN
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
340 PM CDT TUE JUN 14 2016
MSC075-142315-
/O.CON.KJAN.FF.W.0122.000000T0000Z-160614T2315Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
LAUDERDALE MS-
340 PM CDT TUE JUN 14 2016
...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 615 PM CDT FOR
LAUDERDALE COUNTY...
AT 335 PM CDT...DOPPLER RADAR INDICATED HEAVY RAIN CONTINUING ACROSS
THE WARNED AREA. UP TO THREE INCHES OF RAIN HAVE ALREADY FALLEN AND
ADDITIONAL HEAVY RAINFALL IS EXPECTED.
SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
LAUDERDALE...MERIDIAN...MERIDIAN
STATION...MARION...NELLIEBURG...ALAMUCHA...
TOOMSUBA...SAVOY...INCREASE...ZERO AND KEWANEE.
ADDITIONAL RAINFALL AMOUNTS OF UP TO ONE INCH ARE POSSIBLE IN THE
WARNED AREA.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TURN AROUND...DON'T DROWN WHEN ENCOUNTERING FLOODED ROADS. MOST FLOOD
DEATHS OCCUR IN VEHICLES.
&&
LAT...LON 3223 8843 3223 8891 3225 8891 3258 8864
3258 8839
$$
EEC362
WGUS74 KJAN 142139
FFSJAN
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
439 PM CDT TUE JUN 14 2016
MSC075-142148-
/O.CAN.KJAN.FF.W.0122.000000T0000Z-160614T2315Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
LAUDERDALE MS-
439 PM CDT TUE JUN 14 2016
...THE FLASH FLOOD WARNING FOR LAUDERDALE COUNTY IS CANCELLED...
THE HEAVY RAIN HAS ENDED OVER THE PREVIOUSLY WARNED AREA.
LAT...LON 3223 8843 3223 8891 3225 8891 3258 8864
3258 8839
$$
EECWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this flash flood warning went out at Jun 14, 10:33 AM CDT, 4 hours 39 minutes earlier.
Area forecast discussion, Jun 14, 10:33 AM CDT, 4 hours 39 minutes before
Area Forecast Discussion...UPDATED National Weather Service Jackson MS 1033 AM CDT TUE JUN 14 2016 .DISCUSSION...A few updates have already been sent out this morning to boost POP and trend temps down across the Delta. A limited flooding threat was also added to the HWO for that region. Convection continues to train along a 850 mb moisture/theta-e axis and weak LLJ. Some weak upper jet level divergence and an abundantly moist airmass is also aiding this activity. Heading through the remainder of the day, instability is increasing over S/E portions of MS outside of the convective complex, and thus diurnal convective development is expected to commence shortly. Much like recent days, coverage is expected to be greater than usual with a weak upper trough also moving across the region. Though a few strong storms are possible, lapse rates look to remain too marginal for a more notable severe threat, but we certainly cannot rule out some strong gusts of wind. One other thing to make note of is the HRRR shows redevelopment later in the afternoon over central MS in association with a remnant MCV from the Delta MCS. I'm not ready to bite off on this solution, as instability seems like it might be too questionable at that point, but this is something to keep an eye on through the day. /DL/ && .AVIATION...Morning IFR/MVFR conditions are dissipating and now the focus will be on the large rain area and afternoon storms. Will do my best to time activity and introduce small periods of restrictions. Expectations are for much of the activity to dissipate by 00-02z with some lingering lower end chances through the night. As we approach 08-09z, look for low stratus to fill in and I will continue the mention of IFR/MVFR ceilings for mainly the 09-14z timeframe. /CME/ && .PREV DISCUSSION... /ISSUED AT 417 AM CDT TUE JUN 14 2016/ SHORT TERM...Today through Wednesday night...Convection has gotten off to an early start this morning over the ArkLaMiss Delta as scattered to numerous showers and thunderstorms have already developed in close proximity to the weak mid level impulse. This impulse should continue to promote widespread convection across the forecast area today as it moves through a near tropical airmass during max heating. As has been the case the last couple of days and again today, the weak flow pattern and PWs above 2 inches will bolster the potential for locally heavy rainfall. Low DCAPEs and feeble lapse rates will continue to preclude wet microburst potential, however precip loading may still manage to crank out some locally gusty winds. A somewhat drier pattern appears to be in the offing beginning Wednesday. Mid/upper level ridging will begin tonight from the west. This looks to begin decreasing the high PW air and warming the column, especially in the lower levels. While a good coverage of convection will hang on in the east for Wednesday, it will be increasingly hard to come by in the west as low level capping builds. Despite decreasing PWs Wednesday, recent rainfall will help surface dewpoints hang on in the mid 70s during the maximum heating of the day. This with expected highs approaching 95 will create heat indices from 100 to 105 over northwest sections of the ArkLaMiss Delta. As ridging continues aloft, high heat indices will surely become a problem areawide in later periods./26/ LONG TERM...Thursday through Monday...a large 591dam ridge spreading over our cwa from the southern plains will lead to the warmest two days of the long term period Thursday and Friday. Afternoon highs will top out mainly in the mid 90s Thursday and Friday. This heat will combine with a very moist air mass with pwats just shy of two inches to result in peak heat index values between 100 and 106 each afternoon. Since a heat index value of 105 is the value at which the body begins to succumb to heat related illnesses wl continue to mention this threat in the HWO. There will be a low chance of rain each afternoon over the eastern half of the cwa that may limit the duration of the heat but convection looks to remain very limited over the western half of our cwa. A mid level trough dropping over the eastern CONUS Friday will send an associated weak backdoor cold front into our northeast zones Friday evening. Slightly greater rain chances are expected Friday night as the front drifts southwest through the cwa. A few strong storms can be expected over the northeast portions of our cwa late Friday afternoon and early evening along and ahead of the cold front. Rain chances are still expected to end from the northeast Saturday as the cold front pushes south of our cwa by Saturday evening and a surface high to the northeast helps bring in a drier air mass to our region in the wake of the front. This will result in cooler temperatures Saturday and Saturday night. Dry weather and a warming trend is expected Sunday and Monday but there are considerable differences in the models with respect to the ridge to our west and the development of a closed low to our east. The GFS appears to be too weak with the ridge over the west and too far south in developing a closed low over the southeast CONUS by Saturday evening. The ECMWF has support from the Canadian in developing a closed low farther away from our region off the mid Atlantic seaboard while strengthening the mid level ridge over the central CONUS. The result will be warmer temperatures over our cwa Sunday into Monday but with lower relative humidity as the drier air from the northeast lingers over the region. /22/ && .JAN Watches/Warnings/Advisories... MS...None. LA...None. AR...None. && DL/CME/26/22
Hazardous weather outlook, Jun 14, 7:49 AM CDT, 7 hours 23 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE JACKSON MS 749 AM CDT TUE JUN 14 2016 ARZ074-075-LAZ007>009-015-016-023>025-MSZ018-034-035-040-041-047- 053-151300- ASHLEY-CHICOT-MOREHOUSE-WEST CARROLL-EAST CARROLL-RICHLAND- MADISON LA-FRANKLIN LA-CATAHOULA-TENSAS-BOLIVAR-WASHINGTON- HUMPHREYS-ISSAQUENA-SHARKEY-WARREN-CLAIBORNE- 749 AM CDT TUE JUN 14 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST ARKANSAS...NORTHEAST LOUISIANA...CENTRAL MISSISSIPPI...NORTHWEST MISSISSIPPI...SOUTHWEST MISSISSIPPI...AND WEST CENTRAL MISSISSIPPI. .DAY ONE...TODAY AND TONIGHT FLOODING THREAT...LIMITED TIMING...TODAY SHOWERS AND THUNDERSTORMS WILL CONTINUE TO DEVELOP OVER THE WESTERN PORTIONS OF THE REGION THROUGH THE AFTERNOON. WIDESPREAD RAINFALL AMOUNTS FROM ONE TO THREE INCHES HAVE ALREADY FALLEN...WITH ISOLATED AMOUNTS NEAR FIVE INCHES IN A FEW AREAS. ADDITIONAL RAINFALL AMOUNTS FROM TWO TO FIVE INCHES MAY LEAD TO FLASH FLOODING THROUGH THE AFTERNOON. (WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=1) .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY MAXIMUM HEAT INDEX VALUES NEAR 105 DEGREES ARE POSSIBLE EACH AFTERNOON FROM WEDNESDAY THROUGH FRIDAY. (WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=2) .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS IS NOT EXPECTED THROUGH NEXT MONDAY. LAZ026-MSZ019-025>033-036>039-042>046-048>052-054>066-072>074- 151300- CONCORDIA-SUNFLOWER-LEFLORE-GRENADA-CARROLL-MONTGOMERY-WEBSTER- CLAY-LOWNDES-CHOCTAW-OKTIBBEHA-HOLMES-ATTALA-WINSTON-NOXUBEE- YAZOO-MADISON MS-LEAKE-NESHOBA-KEMPER-HINDS-RANKIN-SCOTT-NEWTON- LAUDERDALE-COPIAH-SIMPSON-SMITH-JASPER-CLARKE-JEFFERSON-ADAMS- FRANKLIN MS-LINCOLN-LAWRENCE-JEFFERSON DAVIS-COVINGTON-JONES- MARION-LAMAR-FORREST- 749 AM CDT TUE JUN 14 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHEAST LOUISIANA...CENTRAL MISSISSIPPI...EAST CENTRAL MISSISSIPPI... NORTH CENTRAL MISSISSIPPI...NORTHEAST MISSISSIPPI...NORTHWEST MISSISSIPPI...SOUTH CENTRAL MISSISSIPPI...SOUTHEAST MISSISSIPPI... AND SOUTHWEST MISSISSIPPI. .DAY ONE...TODAY AND TONIGHT THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY MAXIMUM HEAT INDEX VALUES NEAR 105 DEGREES ARE POSSIBLE FOR THE WESTERN PORTIONS OF THE OUTLOOK AREA WEDNESDAY AFTERNOON...THEN OVER THE ENTIRE OUTLOOK AREA THURSDAY AND FRIDAY AFTERNOONS. (WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=2) .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS IS NOT EXPECTED THROUGH NEXT MONDAY. 21 && ...HAZARD LEGEND... *FLOODING* EXTREME...CONFIDENT IN SIGNIFICANT FLOODING. SIGNIFICANT...SIGNIFICANT FLOODING POSSIBLE. ELEVATED...CONFIDENT IN FLOODING. LIMITED...FLOODING POSSIBLE. ...USEFUL WEATHER WEB PAGES (URLS)... NWS JAN HOME PAGE... WWW.WEATHER.GOV/JAN STAY AWARE, STAY SAFE NWS JAN BRIEFING PAGE... WWW.SRH.NOAA.GOV/JAN/?N=SAFE NWS JAN TROPICAL PAGE... WWW.SRH.NOAA.GOV/JAN/?N=TROPICAL NATIONAL HURRICANE CENTER HOME PAGE... WWW.NHC.NOAA.GOV/ FIND NWS JAN ON FACEBOOK... WWW.FACEBOOK.COM/NWSJACKSONMS FOLLOW NWS JAN ON TWITTER... @NWSJACKSONMS PLEASE CONVERT ALL WEB ADDRESSES TO LOWER CASE BEFORE ENTERING!
In the hours before
Local storm report, Jun 14, 10:10 AM CDT, 5 hours 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
1010 AM CDT TUE JUN 14 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0930 AM FLASH FLOOD BONITA 32.92N 91.67W
06/14/2016 MOREHOUSE LA LAW ENFORCEMENT
PORTIONS OF HWY834 AND INTERSECTION OF HWY165 AND HWY140
REPORTED STANDING WATER
&&
WINESETTLocal storm report, Jun 14, 12:00 PM CDT, 3 hours 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
1200 PM CDT TUE JUN 14 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1047 AM FLASH FLOOD 2 N PIONEER 32.77N 91.44W
06/14/2016 WEST CARROLL LA LAW ENFORCEMENT
PORTIONS OF HIGHWAY 17 CLOSED BETWEEN PIONEER AND FOREST
DUE TO STANDING WATER.
&&Special weather statement, Jun 14, 2:17 PM CDT, 55 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
217 PM CDT TUE JUN 14 2016
MSZ046-051-052-057-058-066-142015-
JASPER MS-NEWTON MS-CLARKE MS-LAUDERDALE MS-JONES MS-KEMPER MS-
217 PM CDT TUE JUN 14 2016
...STRONG THUNDERSTORMS WILL AFFECT LAUDERDALE...SOUTHEASTERN
NEWTON...SOUTHEASTERN KEMPER...NORTHEASTERN JONES...EASTERN JASPER
AND CLARKE COUNTIES UNTIL 315 PM CDT...
AT 217 PM CDT...METEOROLOGISTS WERE TRACKING STRONG THUNDERSTORMS
ALONG A LINE EXTENDING FROM NEAR MARTIN TO NEAR LAUREL. MOVEMENT WAS
EAST AT 35 MPH.
WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THESE STORMS.
STRONG THUNDERSTORMS WILL BE NEAR...
COLLINSVILLE...MARTIN AND SUQUALENA AROUND 220 PM CDT.
PRISMATIC AROUND 230 PM CDT.
DALEVILLE AND BLACKWATER AROUND 235 PM CDT.
MERIDIAN STATION AROUND 240 PM CDT.
LAUDERDALE AROUND 250 PM CDT.
TAMOLA AROUND 255 PM CDT.
PORTERVILLE AROUND 300 PM CDT.
OTHER LOCATIONS IMPACTED BY THESE STORMS INCLUDE CHUNKY...PACHUTA...
PINEVIEW AND SHUBUTA.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS
INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS
DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES.
&&
LAT...LON 3190 8847 3185 8864 3183 8894 3163 8894
3160 8915 3257 8890 3274 8837
TIME...MOT...LOC 1917Z 253DEG 30KT 3252 8885 3170 8907
EECThe office that day
Everything else NWS Jackson, MS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 14, 2:17 PM CDT | Special Weather Statement | JAN | Clarke, Lauderdale | 58 min |
| Jun 14, 3:33 PM CDT | Heat Advisory | JAN | Adams, Attala, Bolivar, Carroll, Choctaw, Claiborne and 41 more | 3 days |
Nearby
Flash Flood Warnings in Mississippi, 2016Every flash flood warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.